Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 18, 2007, 2:57 AM PDT for Elko County, Nevada. It took effect at Apr 18, 2007, 4:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2007, 2:57 AM PDT (09:57 UTC)
- In effect from
- Apr 18, 2007, 4:00 AM PDT
- Expired
- Apr 18, 2007, 8:01 PM PDT
- In force
- 16 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3993 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 180957 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 257 AM PDT WED APR 18 2007 NVZ033-190000- /O.NEW.KLKN.WI.Y.0008.070418T2000Z-070419T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 257 AM PDT WED APR 18 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM MOVING EAST OF THE AREA LATE THIS AFTERNOON AND EVENING WILL CREATE CONDITIONS FAVORABLE FOR STRONG GUSTY WINDS ACROSS NORTHEAST NEVADA. BY EARLY AFTERNOON WINDS WILL SHIFT NORTHWEST AND BECOME GUSTY...INCREASING TO 20 TO 30 MPH. GUSTS TO 50 MPH ARE POSSIBLE...ESPECIALLY IN THE WENDOVER AREA THROUGH MID- EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LW
3 follow-up statements
000 WWUS75 KLKN 181100 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 400 AM PDT WED APR 18 2007 NVZ033-190000- /O.EXT.KLKN.WI.Y.0008.070418T1100Z-070419T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 400 AM PDT WED APR 18 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE WIND ADVISORY IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM MOVING EAST OF THE AREA WILL CREATE CONDITIONS FAVORABLE FOR STRONG GUSTY WINDS ACROSS NORTHEAST NEVADA. SUSTAINED NORTHWEST WINDS WILL PERIODICALLY INCREASE TO 30 TO 40 MPH AND WILL GUST TO AROUND 50 MPH...ESPECIALLY IN THE WENDOVER AREA THROUGH MID-EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LW
000 WWUS75 KLKN 182102 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 202 PM PDT WED APR 18 2007 NVZ033-190400- /O.CON.KLKN.WI.Y.0008.000000T0000Z-070419T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 202 PM PDT WED APR 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. GUSTY NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BEGIN TO DIMINISH MID EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 190301 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 801 PM PDT WED APR 18 2007 NVZ033-190415- /O.CAN.KLKN.WI.Y.0008.000000T0000Z-070419T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 801 PM PDT WED APR 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE AREA HAVE DECREASED TO 15 TO 25 MPH WITH SOME HIGHER GUSTS THIS EVENING AND THEY WILL CONTINUE TO SLOWLY DECREASE THROUGH THE REMAINDER OF THE EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 17, 4:50 PM PDT, 10 hours 7 minutes earlier.
Area forecast discussion, Apr 17, 4:50 PM PDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE ELKO NV 450 PM PDT TUE APR 17 2007 .SYNOPSIS...A LATE WINTER STORM WILL BRUSH NORTHERN NEVADA TONIGHT... DEPOSITING SEVERAL INCHES OF SNOW NEAR THE IDAHO STATE LINE. THE STORM WILL MOVE EAST WEDNESDAY AFTERNOON AND EVENING...BUT UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES WILL LINGER THROUGH THE WEEKEND. && SHORT TERM...TONIGHT THROUGH FRIDAY. SHORT TERM MODELS IN VERY GOOD AGREEMENT CONCERNING WINTER STORM THAT WILL BRUSH NORTHERN SECTIONS TONIGHT. THE COLD FRONT WILL CLEAR WHITE PINE COUNTY BY 06Z. A BAND OF SHOWERS...WITH ISOLATED MAINLY DRY TSTMS...WILL PRECEDE THE FRONT LATE THIS AFTERNOON AND THIS EVENING ACROSS THE SOUTHEAST HALF OF THE THE FA. AFTER A DRY SLOT...SNOW WILL MOVE INTO THE NORTHWEST...SPREADING EAST ACROSS HUMBOLDT COUNTY THIS EVENING AND REACHING WMC BY MIDNIGHT...AND THEN SPREAD EAST THRU NORTHERN ELKO COUNTY THRU THE REMAINDER OF THE NIGHT. 700MB TEMPS WILL FALL TO -12C TO -14C NORTH BY MORNING. SNOW WILL END BY LATE MORNING IN EASTERN HUMBOLDT...AND BY LATE EVENING IN NORTHEAST ELKO COUNTY. THE HEAVIEST SNOWFALL TOTALS WILL BE NORTH NEAR THE IDAHO LINE. NORMALLY IN THIS SCENARIO THE HEAVIEST SNOW WOULD BE ACROSS NORTHERN ELKO...BUT THE SHORT TERM MODELS HAVE CONSISTENTLY BEEN PUTTING THE HIGHEST QPF IN NORTHERN HUMBOLDT. SNOWFALL TOTALS THRU WEDNESDAY EVENING WILL PROBABLY RANGE FROM 4 TO 7 INCHES IN THE NORTHERN MOUNTAINS TO 1 TO 3 INCHES IN THE SOUTHERN VALLEYS...FROM WMC TO EKO. WIND ADVISORIES ACROSS SOUTHERN SECTIONS WILL EXPIRE LATE THIS EVENING. AFTER THAT...WINDS SHOULD REMAIN BELOW ADVISORY THRESHOLD THRU WEDNESDAY...WITH THE POSSIBLE EXCEPTION OF TPH OVER THE NEXT 24 HOURS AND WENDOVER LATE TONIGHT AND EARLY WEDNESDAY. AT 500MB A WEAK RIDGE MOVES OVER THE FA THURSDAY MORNING...AND THEN THE FLOW BACKS TO THE SW AHEAD OF THE NEXT TROF THAT WILL MOVE OVER THE FA FRIDAY. AT THE SURFACE A LOW FORMS IN OR NEAR NORTHERN NYE THURSDAY AFTERNOON AND LINGERS THRU FRIDAY...SPINNING LOW CLOUDS AND A MIX OF SPOTTY LIGHT SNOW AND RAIN OVER THE FA THRU FRIDAY. THE 500MB TROF KICKS EVERYTHING EAST FRIDAY NIGHT. REA LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. VERY ACTIVE PATTERN IS IN THE OFFING FOR EXTENDED PERIOD AS SEVERAL UPPER LEVEL TROUGHS DIG OUT OF THE GULF OF ALASKA AND THE ASSOCIATED SURFACE FRONTS ADVANCE RELATIVELY QUICKLY THROUGH THE CWA. AS THESE DISTURBANCES MAKE THEIR WAY THROUGH THE REGION...NORTHERN AND CENTRAL NEVADA WILL SEE PERIODS OF RAIN AND SNOW SHOWER ACTIVITY FROM FRI EVENING THRU SAT MORNING AND AGAIN SAT EVENING THRU MON MORNING WITH SHORT-LIVED BREAKS BETWEEN SYSTEMS. SNOW LEVELS WITH EACH SYSTEM WILL BE AROUND 5000-6000 FEET WITH QPF BULLS-EYES OVER SRN EUREKA/LANDER...NRN NYE AND WHITE PINE COUNTIES...TOTALS VARY FROM 0.6 TO 0.8 INCHES IN THOSE AREAS AND 0.2 TO 0.4 INCHES ELSEWHERE. LATEST GFS AND ECMWF MODEL RUNS NOT IN VERY GOOD AGREEMENT FOR DAYS 4-7 AND TIMING AND TRACKING DIFFERENCES ARE LARGE ENOUGH TO KEEP QUITE A BIT OF UNCERTAINTY IN THE FORECAST SO WILL HOLD OFF ON ANY SNOWFALL TOTALS FOR NOW. CONSEQUENTLY...MADE ONLY MINOR CHANGES TO THE LATEST FORECAST PACKAGE. H5 RIDGING FINALLY BRINGS DRY CONDITIONS AND WARMER TEMPS BACK TO THE CWA BY LATE MON EVENING INTO TUES. AWG && .AVIATION...IN ADVANCE OF AN APPROACHING FRONT...WINDS ACROSS WESTERN AND CENTRAL NEVADA HAVE BECOME SOUTHWESTERLY AT 20-30 KNOTS WITH GUSTS AS HIGH AS 40-45 KNOTS NEAR KRNO...KLOL AND KTPH. LATER THIS AFTERNOON KELY SHOULD ALSO REACH ADVISORY WIND CRITERIA. IN THOSE AREAS BLOWING DUST MAY REDUCE VISIBILITIES AS LOW AS 1-2 MILES. ISOLATED THUNDERSTORMS OCCURRED IN NORTHWESTERN NEVADA THIS AFTERNOON AND SOME ADDITIONAL DEVELOPMENT IS POSSIBLE IN EASTERN NEVADA UNTIL LATE THIS EVENING. A STORM SYSTEM WILL PASS THROUGH NEVADA ON WEDNESDAY MORNING AND BRING MVFR CONDITIONS WITH SNOW AND RAIN SHOWERS ALONG OR JUST NORTH OF TWEB ROUTES 404 AND 383 AND ALONG THE NORTHERN HALF OF ROUTE 406. STRONG NORTHWESTERLY WINDS WILL PERSIST BEHIND THE FRONT IN NEVADA AND UTAH WEDNESDAY WITH GUSTS AS HIGH AS 30-35 KNOTS. AWG .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR SOUTHERN LANDER AND EUREKA AND NORTHERN NYE UNTIL 10 PM...AND FOR WHITE PINE UNTIL 11 PM. SNOW ADVISORY FOR HUMBOLDT UNTIL NOON WEDNESDAY...AND FROM MIDNIGHT TONIGHT UNTIL 10 PM WEDNESDAY FOR NORTHERN ELKO COUNTY.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:56 AM PDT | Snow and Blowing Snow Advisory | LKN | Elko | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.